Texas, 2011

Drought in Texas, July 1 to 31, 2011

July 1 to 31, 2011 · NWS SHV · 21 events in 21 counties and zones

Most of Northeast Texas began the month of July in a D3 Extreme to D4 Exceptional Drought classification. Only the extreme northern counties of Northeast Texas, bordering the Red River, were classified as D2 Severe Drought status.

Where it happened

Every event with a place to put it; 21 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
21

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SHV wrote it up.

Most of Northeast Texas began the month of July in a D3 Extreme to D4 Exceptional Drought classification. Only the extreme northern counties of Northeast Texas, bordering the Red River, were classified as D2 Severe Drought status. While some areas saw some rainfall during the month of July...it did little to change the classifications towards the end of the month.

The following are a few selected cities across Northeast Texas with their July rainfall totals and departures from normal as well as the 2011 rainfall totals and departures from normal.

Tyler July rainfall was 0.08. The departure from normal was -2.08.|Tyler yearly rainfall was 12.71. The departure from normal was -12.29.|Longview July rainfall was 1.09. The departure from normal was -2.03.|Longview yearly rainfall was 16.54. The departure from normal was -12.42.|Lufkin July rainfall was 1.94. The departure from normal was -0.66.|Lufkin yearly rainfall was 19.22. The departure from normal was -7.13.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jun 30, 8:48 PM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Jun 30, 8:48 PM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
948 PM CDT THU JUN 30 2011

.DISCUSSION...

UPDATED THE ZONES TO ALIGN GROUPINGS AND EXTEND THE RAIN CHANCES .
MADE SOME CHANGES TO THE WINDS...DEW POINTS...AND CLOUD COVER
ELEMENTS. ZONES ALREADY OUT. /06/

&&

.AVIATION...

CONCERNING THE ARKLATEX...NIGHTFALL HAS PUT A BIG DAMPER ON THE DAYS
CONVECTION...WITH THUNDER ENDING AT KTYR AS OF THIS WRITING.
CONVECTIVE CLOUD DEBRIS WILL LINGER FOR SEVERAL MORE HOURS...BUT WE
SHOULD KEEP VFR CONDITIONS FOR MUCH OF THE NIGHT. SEVERAL TERMINALS
SAW RAINFALL TODAY AND WILL LIKELY SEE SOME VSBY RESTRICTIONS AROUND
DAYBREAK. EXPECTING LIGHT FOG FOR THE MOST PART AND THEN SOME
ISOLATED BROKEN LOW CLOUDS SCATTERING OUT BY 15Z. WINDS WILL BE
LIGHT AND VARIABLE FOR MUCH OF THIS CYCLE. LOW TO MID LEVEL EASTERLY
FLOW MAY SEE MORE AFTERNOON CONVECTION WRAP UP THE WORK WEEK. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  74 100  73  99  74 /  20  20  10  10  10
MLU  73  98  74  98  71 /  20  20  10  10  10
DEQ  72  98  73 100  74 /  20  20  10  10  10
TXK  72  99  73  99  72 /  20  20  10  10  10
ELD  73  98  73 100  71 /  20  20  10  10  10
TYR  74  99  74  98  73 /  20  20  10  10  10
GGG  73 100  73  99  73 /  20  20  10  10  10
LFK  73  98  72  97  72 /  20  20  10  10  10

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

06/24/99
Hazardous weather outlook, Jun 30, 10:57 AM CST, 13 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1157 AM CDT THU JUN 30 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-011100-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1157 AM CDT THU JUN 30 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, Jun 30, 6:54 PM CST, 5 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0744 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
06/30/2011                   GREGG              TX   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN.

&&

ASTEVENS
Local storm report, Jun 30, 7:28 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
828 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0808 PM     TSTM WND DMG     NEW LONDON              32.27N 94.93W
06/30/2011                   RUSK               TX   EMERGENCY MNGR

            2 TREES DOWN ACROSS FARM MARKET ROAD IN NORTHWEST RUSK
            COUNTY.

&&

ASTEVENS
Local storm report, Jun 30, 9:27 PM CST, 2 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1027 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     TSTM WND DMG     2 NE GILMER             32.75N 94.92W
06/30/2011                   UPSHUR             TX   TRAINED SPOTTER

            LARGE TREE ACROSS HWY 155.

0605 PM     TSTM WND GST     MARSHALL                32.54N 94.35W
06/30/2011  E0.00 MPH        HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0638 PM     HAIL             GILMER                  32.73N 94.95W
06/30/2011  E1.00 INCH       UPSHUR             TX   BROADCAST MEDIA

            AT EAST TEXAS MEDICAL CENTER.

0650 PM     TSTM WND DMG     1 N GILMER              32.74N 94.95W
06/30/2011                   UPSHUR             TX   TRAINED SPOTTER

            TREES DOWN ON HWY 271.

0706 PM     TSTM WND DMG     MINEOLA                 32.67N 95.49W
06/30/2011                   WOOD               TX   911 CALL CENTER

            HWY 80 AND FM 1799 INTERSECTION MULTIPLE TREES BLOWN
            DOWN.

0744 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
06/30/2011                   GREGG              TX   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN.

0808 PM     TSTM WND DMG     NEW LONDON              32.27N 94.93W
06/30/2011                   RUSK               TX   EMERGENCY MNGR

            2 TREES DOWN ACROSS FARM MARKET ROAD IN NORTHWEST RUSK
            COUNTY.

&&

ASTEVENS
Local storm report, Jun 30, 9:30 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SHREVEPORT LA
1030 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     HAIL             1 NE ARCADIA            32.56N 92.91W
06/30/2011  E0.75 INCH       BIENVILLE          LA   911 CALL CENTER

            JUST NORTH OF I-20 ON HWY 151.

0320 PM     TSTM WND DMG     TAYLOR                  32.55N 93.12W
06/30/2011                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES DOWN IN TAYLOR.

0330 PM     TSTM WND DMG     6 SE MINDEN             32.56N 93.21W
06/30/2011                   WEBSTER            LA   LAW ENFORCEMENT

            TREES DOWN ALONG HIGHWAY 80 SOUTHEAST OF MINDEN.

0340 PM     TSTM WND DMG     JAMESTOWN               32.34N 93.21W
06/30/2011                   BIENVILLE          LA   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN IN JAMESTOWN.

0445 PM     TSTM WND DMG     PLAIN DEALING           32.91N 93.70W
06/30/2011                   BOSSIER            LA   LAW ENFORCEMENT

            TREES DOWN NORTH OF HWY 80 TO ARKANSAS LINE.

0600 PM     TSTM WND DMG     2 NE GILMER             32.75N 94.92W
06/30/2011                   UPSHUR             TX   TRAINED SPOTTER

            LARGE TREE ACROSS HWY 155.

0605 PM     TSTM WND GST     MARSHALL                32.54N 94.35W
06/30/2011  E0.00 MPH        HARRISON           TX   LAW ENFORCEMENT

            TREES DOWN COUNTY WIDE.

0638 PM     HAIL             GILMER                  32.73N 94.95W
06/30/2011  E1.00 INCH       UPSHUR             TX   BROADCAST MEDIA

            AT EAST TEXAS MEDICAL CENTER.

0650 PM     TSTM WND DMG     1 N GILMER              32.74N 94.95W
06/30/2011                   UPSHUR             TX   TRAINED SPOTTER

            TREES DOWN ON HWY 271.

0706 PM     TSTM WND DMG     MINEOLA                 32.67N 95.49W
06/30/2011                   WOOD               TX   911 CALL CENTER

            HWY 80 AND FM 1799 INTERSECTION MULTIPLE TREES BLOWN
            DOWN.

0744 PM     TSTM WND DMG     LONGVIEW                32.52N 94.76W
06/30/2011                   GREGG              TX   911 CALL CENTER

            MULTIPLE TREES AND POWER LINES DOWN.

0808 PM     TSTM WND DMG     NEW LONDON              32.27N 94.93W
06/30/2011                   RUSK               TX   EMERGENCY MNGR

            2 TREES DOWN ACROSS FARM MARKET ROAD IN NORTHWEST RUSK
            COUNTY.

&&

ASTEVENS
Local storm report, Jun 30, 10:42 PM CST, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1142 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     LINDEN                  33.01N 94.36W
06/30/2011                   CASS               TX   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN

&&

24
Local storm report, Jun 30, 10:50 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 PM CDT THU JUN 30 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0659 PM     TSTM WND DMG     1 SE WAKE VILLAGE       33.41N 94.10W
06/30/2011                   BOWIE              TX   LAW ENFORCEMENT

            TWO TREES DOWN

&&

24

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

21 drought. Local standard time, as filed.

Drought, Angelina

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Angelina forecast zone
Reported by
Emergency Manager
Coordinates
31.255, -94.612 (the zone’s center; the record gives no point)

Drought, Bowie

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Bowie forecast zone
Reported by
Emergency Manager
Coordinates
33.446, -94.423 (the zone’s center; the record gives no point)

Drought, Camp

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Camp forecast zone
Reported by
Emergency Manager
Coordinates
32.973, -94.978 (the zone’s center; the record gives no point)

Drought, Cass

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cass forecast zone
Reported by
Emergency Manager
Coordinates
33.078, -94.344 (the zone’s center; the record gives no point)

Drought, Cherokee

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Cherokee forecast zone
Reported by
Emergency Manager
Coordinates
31.837, -95.165 (the zone’s center; the record gives no point)

Drought, Franklin

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Franklin forecast zone
Reported by
Emergency Manager
Coordinates
33.176, -95.218 (the zone’s center; the record gives no point)

Drought, Gregg

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Gregg forecast zone
Reported by
Emergency Manager
Coordinates
32.481, -94.817 (the zone’s center; the record gives no point)

Drought, Harrison

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Harrison forecast zone
Reported by
Emergency Manager
Coordinates
32.548, -94.371 (the zone’s center; the record gives no point)

Drought, Marion

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Marion forecast zone
Reported by
Emergency Manager
Coordinates
32.798, -94.357 (the zone’s center; the record gives no point)

Drought, Morris

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Morris forecast zone
Reported by
Emergency Manager
Coordinates
33.114, -94.733 (the zone’s center; the record gives no point)

Drought, Nacogdoches

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Nacogdoches forecast zone
Reported by
Emergency Manager
Coordinates
31.616, -94.616 (the zone’s center; the record gives no point)

Drought, Panola

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Panola forecast zone
Reported by
Emergency Manager
Coordinates
32.162, -94.306 (the zone’s center; the record gives no point)

Drought, Red River

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Red River forecast zone
Reported by
Emergency Manager
Coordinates
33.621, -95.050 (the zone’s center; the record gives no point)

Drought, Rusk

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Rusk forecast zone
Reported by
Emergency Manager
Coordinates
32.108, -94.762 (the zone’s center; the record gives no point)

Drought, Sabine

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Sabine forecast zone
Reported by
Emergency Manager
Coordinates
31.343, -93.852 (the zone’s center; the record gives no point)

Drought, San Augustine

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
San Augustine forecast zone
Reported by
Emergency Manager
Coordinates
31.394, -94.168 (the zone’s center; the record gives no point)

Drought, Shelby

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Shelby forecast zone
Reported by
Emergency Manager
Coordinates
31.792, -94.145 (the zone’s center; the record gives no point)

Drought, Smith

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Smith forecast zone
Reported by
Emergency Manager
Coordinates
32.375, -95.269 (the zone’s center; the record gives no point)

Drought, Titus

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Titus forecast zone
Reported by
Emergency Manager
Coordinates
33.217, -94.966 (the zone’s center; the record gives no point)

Drought, Upshur

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Upshur forecast zone
Reported by
Emergency Manager
Coordinates
32.736, -94.941 (the zone’s center; the record gives no point)

Drought, Wood

When
July 1, 12:00 AM CST to July 31, 11:59 PM CST
Where
Wood forecast zone
Reported by
Emergency Manager
Coordinates
32.786, -95.382 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, July 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 319620, 319621, 319622, 319623, 319624, 319625, 319626, 319627, 319628, 319629, 319630, 319631, 319632, 319633, 319634, 319635, 319636, 319637, 319639, 319640, 319641.